Alert archive / Nebraska / Wind Chill Advisories in 2014

Wind Chill Advisory 5, NWS North Platte, NE

January 27, 2014Garden County, Sheridan County, Nebraska

NWS North Platte, NE issued this wind chill advisory at Jan 27, 2014, 1:32 PM MST for Garden County, Sheridan County, Nebraska. It took effect at Jan 28, 2014, 3:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 27, 2014, 1:32 PM MST (20:32 UTC)
In effect from
Jan 28, 2014, 3:00 AM MST
Expired
Jan 28, 2014, 2:50 AM MST
In force
Issued by
NWS North Platte, NE

Counties Garden County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 149 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2014-01-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2014-01-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -78 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1151 m above ground
0-6 km bulk shear
94 kt
0-1 km storm-relative helicity
-78 m²/s²
0-3 km storm-relative helicity
-49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

700 
WWUS43 KLBF 272032
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
232 PM CST MON JAN 27 2014

...VERY COLD WIND CHILLS EXPECTED EARLY TUESDAY MORNING...

NEZ004-022-281045-
/O.NEW.KLBF.WC.Y.0005.140128T1000Z-140128T1600Z/
SHERIDAN-GARDEN-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH
132 PM MST MON JAN 27 2014

...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 9 AM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MST
TUESDAY. 

* WIND CHILL VALUES OF 20 TO 25 DEGREES BELOW ZERO ARE EXPECTED
  EARLY TUESDAY MORNING.

* IF OUTDOORS WITHOUT PROPER PROTECTION...FROSTBITE CAN OCCUR IN
  30 MINUTES OR LESS...OR LEAD TO HYPOTHERMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

TAYLOR
1 follow-up statement
013 
WWUS43 KLBF 280950
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
350 AM CST TUE JAN 28 2014

NEZ004-022-281100-
/O.CAN.KLBF.WC.Y.0005.140128T1000Z-140128T1600Z/
SHERIDAN-GARDEN-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH
250 AM MST TUE JAN 28 2014

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WIND CHILL ADVISORY. 

WITH TEMPERATURES FROM AROUND ZERO TO FIVE ABOVE AND SOME
CLOUDINESS...WIND CHILL VALUES OF 5 BELOW TO 15 BELOW CAN BE
EXPECTED UNTIL MID MORNING. 

$$

KAR

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Jan 27, 11:40 AM MST, 1 hour 52 minutes earlier.

Area forecast discussion, Jan 27, 11:40 AM MST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1240 PM CST MON JAN 27 2014

.SYNOPSIS...
ISSUED AT 323 AM CST MON JAN 27 2014

A DEEP UPPER TROUGH DOMINATES THE EASTERN TWO THIRDS OF THE U.S.
WITH VERY COLD AIR AGAIN AFFECTING THE PLAINS...GREAT LAKES AND
MIDWEST. THE COLD FRONT HAS PROGRESSED THROUGH NORTH TEXAS.
ARCTIC HIGH PRESSURE RIDGE CENTER EXTENDS FROM EASTERN MONTANA
THROUGH CENTRAL SOUTH DAKOTA AND EASTERN NEBRASKA. THIS AIRMASS
IS AGAIN VERY COLD...ESPECIALLY ACROSS THE EASTERN DAKOTAS AND
MINNESOTA WHERE TEMPERATURES ARE NEAR 15 BELOW IN MANY LOCATIONS.
CORRESPONDING WIND CHILLS 35 BELOW TO 40 BELOW. IN WESTERN
NEBRASKA TEMPERATURES RANGE FROM 2 AT ONEILL TO 12 AT IMPERIAL.
SKIES CLEAR OVER MOST OF NCTRL NEBRASKA WHILE REMAINING CLOUDY
ACROSS THE PANHANDLE AND SOUTHWEST NEBRASKA.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 323 AM CST MON JAN 27 2014

VERY COLD TEMPERATURES THIS MORNING FALLING TO AROUND ZERO WILL
KEEP THE NEED FOR A WIND CHILL ADVISORY FOR SOME AREAS. DUE TO
LIGHT WINDS...PERSISTENT CLOUDINESS AND TEMPERATURES NOT FALLING
OFF AS MUCH AS EXPECTED...WILL CANCEL THE ADVISORY FOR
PANHANDLE...MOST OF WEST CENTRAL NEBRASKA INCLUDING FRONTIER
COUNTY.

A COLD DAY IN STORE WITH HIGHS FROM THE LOW 20S SOUTHWEST TO NEAR
10 ABOVE NORTHEAST. MAINLY SUNNY CENTRAL AND NORTHEAST WITH
CLOUDINESS TO HAND ON IN THE FAR SOUTHWEST. DUE TO CONSIDERABLE
DIFFERENCES IN MET AND MAV GUIDANCE HIGHS TODAY...USED CONSALL
FOR HIGHS.

A JET MAX AND DISTURBANCE WILL TRACK SOUTHEAST FROM WESTERN
MONTANA AND BRING SNOW TO PORTIONS OF SOUTHERN WYOMING AND
COLORADO INTO TONIGHT. CHASE COUNTY IN FAR SOUTHWEST NEBRASKA IN
CLOSE ENOUGH PROXIMITY TO INCLUDE MENTION OF FLURRIES TONIGHT.
THE REMAINDER OF THE AREA WILL REMAIN DRY WITH REINFORCING HIGH
PRESSURE TO BUILD IN. LOWS TONIGHT LOOK TO BE COLDER THAN THIS
MORNING AND ARE FORECAST TO BE AROUND 5 BELOW FOR MOST OF THE
NORTHEASTERN HALF OF THE FORECAST AREA. SOUTHWESTERN AREAS TO
REMAIN ZERO TO 5 ABOVE. ALTHOUGH WINDS TO BE CALM OR LIGHT
NORTHWEST AROUND 5 MPH...LOWEST WIND CHILLS IN NORTH CENTRAL
NEBRASKA MAY RANGE AS LOW AS 15 BELOW TO 20 BELOW.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 323 AM CST MON JAN 27 2014

TUESDAY WILL BE ANOTHER CHILLY DAY AS ARCTIC HIGH PRESSURE WILL
BE CENTERED OVER THE CENTRAL PLAINS. EVEN WITH MOSTLY SUNNY
SKIES...850 MB TEMPS OF 10C TO 20C BELOW ZERO WILL HELP HOLD
HIGHS IN THE TEENS ACROSS N CENTRAL AND IN THE 20S ACROSS THE
WEST. WED NIGHT THE HIGH PRESSURE WILL DRIFT SE WITH RETURN
SOUTHWESTERLY FLOW DEVELOPING. THIS WILL BRING WARMER AIR IN FROM
THE WEST. A NICE REBOUND OF TEMPS BY WED AFTN IS
ANTICIPATED...WITH HIGHS INTO THE 40S AND LOWER 50S.

MEANWHILE THERE WILL BE A CHANGE DEVELOPING TO THE LONG STANDING
UPPER LEVEL PATTERN AS WE PUSH TOWARDS THE END OF THE WEEK. BY
THURSDAY MORNING AN UPPER LEVEL TROUGH WILL BE DIGGING INTO THE
WESTERN CONUS...WITH A QUASI ZONAL FLOW ACROSS THE HIGH PLAINS.
THIS CHANGE IN THE UPPER PATTERN CONTINUES TO CAUSE STRUGGLES
WITH THE MODELS...THUS A LOWER CONFIDENCE FORECAST...ESPECIALLY
AS WE GET INTO THE WEEKEND.

MODELS BRING THE NEXT COLD FRONT ACROSS THE AREA WED NIGHT. IN
ADDITION TO THE COOLER AIR...WILL BE A COUPLE OF MID LEVEL
DISTURBANCES. MODELS IN SOMEWHAT AGREEMENT BRINGING THE TRACK
OVER THE CWA FIRST WED NIGHT INTO THURS...WITH ANOTHER WAVE THURS
NIGHT INTO FRIDAY. BOTH WAVES WILL HAVE TO OVERCOME SOME DRY AIR
AS THE SURFACE...WHICH SHOULD LIMIT QPF AMOUNTS. HIGH TEMPS ONLY
IN THE 30S AND LOWS IN THE TEENS AND 20S...WHICH COMBINE WITH
ANALYZED MODEL SOUNDING TO SUGGEST PRECIP WILL FALL AS SNOW.
STILL SOME UNCERTAINTIES TO THE STRENGTH OF THE WAVES...HOWEVER A
FGEN BAND OF MEASURABLE SNOW IS EXPECTED WITH EACH WAVE. SNOWFALL
IS EXPECTED AT THIS TIME TO BE GENERALLY LIGHT...A SWATH OF AN
INCH OR 2.

THE WEEKEND BECOMES A LITTLE MORE TRICKY. YESTERDAY THE MODELS
SHOWED ADDITIONAL ACTIVITY TO PUSH ACROSS THE AREA...ALTHOUGH
THERE WERE SOME MAJOR TIMING ISSUES. TODAY MODELS ARE IN BETTER
AGREEMENT...ESPECIALLY WITH A SHIFT TO A MORE SOUTHERN TRACK OF
THE ACTIVITY. FORECAST HAS TRENDED DRY WITH ALL MODELS KEEPING US
DRY FOR THE WEEKEND. STILL GOING TO HAVE AN ARCTIC HIGH PRESSURE
ACROSS THE NRN/CENTRAL PLAINS TO CONTEND WITH...SO HIGHS EXPECTED
TO BE NEAR OR BELOW SEASONAL NORMS. ONE HICCUP TO THIS WOULD BE
IF THE THURS/FRI SYSTEMS BRING A LITTLE MORE WIDESPREAD SNOW
COVER. THIS WOULD RESULT IN HIGHS NEEDING TO BE DROPPED A GOOD 5
TO 10 DEGREES FROM GOING FORECAST.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1237 PM CST MON JAN 27 2014

AS SURFACE HIGH PRESSURE CONTINUES TO BUILD INTO THE
REGION...WINDS WILL REMAIN LIGHT. SOME MID LEVEL CLOUDS ARE
EXPECTED ACROSS THE PANHADNLE AND SOUTHWEST NEBRASKA...AS JET
STREAM DYNAMICS CROSS THE AREA. VFR CONDITIONS SHOULD PREVAIL.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...ROBERG
SHORT TERM...ROBERG
LONG TERM...MASEK
AVIATION...TAYLOR
Hazardous weather outlook, Jan 27, 12:39 PM MST, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
139 PM CST MON JAN 27 2014

NEZ004>010-022>029-035>038-056>059-069>071-094-281945-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
139 PM CST MON JAN 27 2014 /1239 PM MST MON JAN 27 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

TAYLOR

Nearby

Wind Chill Advisories in Nebraska, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.